Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Can Anemia be the culprit?
Aug 24, 2009

Dr. Bob. I have been HIV + since 1992. Viral load undetectable for the past few years. T-Cells under 100. It has just been in the past few years that OI's have become a bit more common. I have been on injections of Neupogen once a month for the past 9 months. As of last week my doctor asked that I increase the dose to twice a month. (My current Doctor is out of town for a few weeks.) I was hospitalized two weeks ago and had a DIPS procedure to decrease the pressure on my portal hypertention and after the procedure I had three units of blood and two units of platelets. Understandably I am fatigued because of the hospital stay, but it seems as if my energy is running lower and lower instead of increasing. Should I be concerned with Anemia, and would this be something that would appear as obvious in a CBC? (Which I had done on Monday of this week?) Any help would be appriciated.

Response from Dr. Frascino

Hi,

There are many potential causes for HIV-associated fatigue and certainly anemia would be on the list of common causes! Yes, a CBC would pick up whether you are anemic. Your HIV specialist should also screen you for other common and not-so-common causes of HIV-associated fatigue. Take a read through the archives of this forum. We have an entire chapter devoted to causes of HIV-associated fatigue.

Good luck.

Dr. Bob


Previous
Atripla and healthy juices (beet, carrot, etc.?
Next
Does Acute HIV Infection symptoms last this long?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement